MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338669
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).Study: or3o.2019.08, subject id: (b)(6), ae#: 1.
 
Event or Problem Description
It was reported that, after a thr on an unknown date, patient experienced increased hip pain and swelling.X-rays show fracture and tests performed reveal potential infection,.A revision was performed on (b)(6) 2022, treatment not decided yet.Outcome: resolving.The current health status of patient is unknown.
 
Event or Problem Description
It was reported that, after a thr on an unknow date, patient experienced increased hip pain and swelling.X-rays show fracture and tests performed reveal potential infection,.A revision was performed on (b)(6) 2022, treatment not decided yet.Outcome: resolving.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).Study: or3o.2019.08, subject id: 31-005, ae#: 1.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports, after a thr (date unspecified), the patient experienced a revision due to increased hip, swelling and a fracture which was reportedly confirmed by x-ray.Per case correspondence, test performed revealed a possible infection.It has been reported that treatment is yet to be decided, however the outcome is reportedly resolving.No additional requested information was provided.Without the requested information, the root cause of the ¿patient experienced increased hip, swelling, ¿potential infection¿ and a subsequent revision cannot be definitively concluded.The patient impact beyond the reported symptoms and events cannot be determined and the patient¿s outcome is reportedly ¿resolving¿.Therefore, no further medical assessment can be rendered.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for hip systems revealed that infection, both early, post-operative superficial, early, post-operative deep wound infection, late periprosthetic infection and implant fracture have been identified as a potential complications and adverse events in primary and revision surgery respectively.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, contamination, patient reaction, and post-operative healing issue the contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14192054
Report Number1020279-2022-01943
Device Sequence Number11845412
Product Code MBL
UDI-Device Identifier00885556020364
UDI-Public00885556020364
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71338669
Device Catalogue Number71338669
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer03/29/2022
05/19/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date04/26/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN FEMORAL HEAD IMPL; UNKN FEMORAL HEAD IMPL; UNKN ORTHOPAEDIC RECONSTRUCTION DEV; UNKN ORTHOPAEDIC RECONSTRUCTION DEV; UNKN R3 CERAMIC LINER; UNKN R3 CERAMIC LINER
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown